Economics at your fingertips  

Closed-Form Likelihood Expansions for Multivariate Time-Inhomogeneous Diffusions

Seungmoon Choi

No 2010-11, School of Economics Working Papers from University of Adelaide, School of Economics

Abstract: The aim of this paper is to find approximate log-transition density functions for multivariate time-inhomogeneous diffusions in closed form. There are many empirical evidences that the underlying data generating processes for many economic variables might change over time. One possible way to explain the time-dependent behavior of state variables is to model the drift or volatility terms as functions of time t as well as state variables. Closed-form likelihood expansions for multivariate time-homogeneous diffusions have been obtained by Ait-Sahalia (2008). This research is built on his work and extends his results to time-inhomogeneous cases. Simulation study reveals that our method yields a very accurate approximate likelihood function that can be a good candidate when the true likelihood function is unavailable.

Keywords: likelihood function; multivariate time-inhomogeneous diffusion; reducible diffusions, irreducible diffusions (search for similar items in EconPapers)
Pages: 64 pages
Date: 2010-05
New Economics Papers: this item is included in nep-ecm and nep-ets
References: Add references at CitEc
Citations: View citations in EconPapers (3) Track citations by RSS feed

Downloads: (external link) (application/pdf)

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link:

Access Statistics for this paper

More papers in School of Economics Working Papers from University of Adelaide, School of Economics Contact information at EDIRC.
Bibliographic data for series maintained by Nicolas Groshenny ().

Page updated 2021-10-23
Handle: RePEc:adl:wpaper:2010-11